MAUDE Adverse Event Report: TUSKER MEDICAL TULA KIT - BILATERAL; TYMPANOSTOMY TUBE DELIVERY PRODUCT WITH DRUG

TUSKER MEDICAL TULA KIT - BILATERAL; TYMPANOSTOMY TUBE DELIVERY PRODUCT WITH DRUG
Catalog Number TYMB001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 10/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case- (b)(4).Tula iontophoresis system provides an electrical dose of 6.36mamin to drive ions of lidocaine and epinephrine into the tympanic membrane in a 10-12 minute application.
 
Event or Problem Description
It was reported that, during tula bmt procedure, the iontophoresis portion of the procedure was successfully completed in nominal mode, however, upon testing the right tympanic membrane (tm) of the child (right ear drum) for adequate anesthetization with tds tip (left side was not tested), it was determined that the tm was not adequately anesthetized to attempt the tube deployment portion of the procedure and aborted the procedure.The procedure was rescheduled for operating room.
 
Additional Manufacturer Narrative
H3, h6: the reported drug was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.Supplier inspection of retained samples did not identify any issues.A review of device records performed by the supplier showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was an isolated event.A supplier evaluation found that, based on the acceptable batch record review, retain samples inspection and final product testing results, there is no reason to believe there is any impact to product quality of the lot.Since no harm has been alleged to this patient and the procedure will be rescheduled for the or, no further clinical/medical assessment is warranted at this time.There was no way to determine if the device contributed to the reported event.The complaint was not confirmed.Factors that could have contributed to the reported event include administration technique, drug storage conditions, patient anatomy, and pathological and psychological factors.No containment or corrective actions are recommended at this time.
 
Additional Manufacturer Narrative
H10: internal complaint reference case (b)(4).H3, h6: the reported drug was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.Supplier inspection of retained samples did not identify any issues.A review of device records performed by the supplier showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A supplier evaluation found that, based on the acceptable batch record review, retain samples inspection and final product testing results, there is no reason to believe there is any impact to product quality of the lot.Since no harm has been alleged to this patient and the procedure will be rescheduled for the or, no further clinical/medical assessment is warranted at this time.A device deficiency was not identified and a root cause of the reported event could not be determined.Factors that could have contributed to the reported event include administration technique, drug storage conditions, patient anatomy, and pathological and psychological factors.No containment or corrective actions are recommended at this time.

Brand Name
TULA KIT - BILATERAL
Common Device Name
TYMPANOSTOMY TUBE DELIVERY PRODUCT WITH DRUG
Manufacturer (Section D)
TUSKER MEDICAL
155 jefferson drive
suite 200
menlo park CA 94025
Manufacturer (Section G)
TUSKER MEDICAL
155 jefferson drive
suite 200
menlo park CA 94025
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13290272
Report Number3012130335-2022-00001
Device Sequence Number4599368
Product Code QJA
UDI-Device Identifier00840128600139
UDI-Public840128600139
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P190016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2022
Device Catalogue NumberTYMB001
Device Lot Number20120202
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2021
Supplement Date Received by Manufacturer03/11/2022
11/02/2023
Initial Report FDA Received Date01/19/2022
Supplement Report FDA Received Date03/17/2022
11/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 YR
Patient SexMale